Things have been moving along well even with an unexpected trip to the ER three weeks ago. I was 8 minutes from the end of my treatment yesterday with just two more chemo treatments to go. And I hit a bump and had to slow down.
Yesterday during my chemo, I had an allergic reaction to taxol. I started having a cough, thinking my throat was just dry or it’s allergies. Then my face grew really warm. I usually experience flushing a day or two after chemo so I thought I was just experiencing this early for some reason. Then my hands began to itch and turn red. And I was getting very nauseous. Then hives broke out on my legs which were also turning red. My nose got really stuffy and I started getting chills.
We notified my nurse and stopped the last med I was getting. I got some anti-nausea meds and Benadryl. Thankfully I quickly responded to the meds and the allergic reaction was over. And I was able to finish the rest of the final medication of the day.
Thankfully this was just a small bump in the road. We had to slow down to avoid a big bump in the road. My steroids had been slightly scaled back but will be bumped back up for the final treatments so we can avoid this from happening again.
It was briefly scary. It came on suddenly. I thought I was going to suddenly puke and my skin was getting so warm. I was itchy and uncomfortable and I didn’t know what was going on.
But as I previously said thankfully I responded quickly to the meds and returned to normal. Thankfully this happened while I was still at the doctors office and not at home or on our way home. And all this made for was just a longer treatment day.
So we slowed down, made some adjustments and avoided doing any further damage by flying over this bump. Thankfully it was just a small bump and I can continue on my way. I have hit some bumps along the way and this was just another one. I’m almost at the end of this trip and the end of these treatments. It’s time to keep going on this road to the final treatment.
#chemo #chemotherapy #allergicreaction